MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ DRUG VIAL ACCESS DEVICE; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ DRUG VIAL ACCESS DEVICE; INTRAVASCULAR ADMINISTRATION SET
Model Number 515105
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event is unknown; awareness date has been used for this field.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd phaseal¿ drug vial access device foreign matter was found.There was no report of patient impact.The following information was provided by the initial reporter: she said there was no leaking, just coring.The customer is finding the ¿coring¿ of the rubber vial upon application of the vial access device the customer believes the coring is worse than normal.
 
Additional Manufacturer Narrative
H6: investigation summary no samples or photos received for investigation.A device history review was performed for lot 2202123, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Four retained samples from the same lot were evaluated, no issues or coring observed.Fragmentation testing is performed according to procedure, to evaluate any particulates generated by the injector when mated to other components after ten activations.Product undergoes inspections throughout the manufacturing process to ensure the quality and functionality of the device, including verification all critical dimensions are within specification and there is no damage on the product.While phaseal needles are designed to reduce coring, there are several factors that may impact coring tendency.Coring from the membrane may occur due to fragmentation caused by multiple injections or excessive welding of the membrane.Coring of the rubber stopper may result depending on the stopper quality, the design and dimensions of the needles used, or if a poor connection of the protector occurs.It is important to ensure the vial is not expired as that can impact the quality of the rubber stopper.Based on the available information we are not able to identify a definitive root cause at this time.
 
Event or Problem Description

Brand Name
BD PHASEAL¿ DRUG VIAL ACCESS DEVICE
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16592644
Report Number3003152976-2023-00087
Device Sequence Number16867219
Product Code ONB
UDI-Device Identifier30382905151058
UDI-Public(01)30382905151058
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number515105
Device Catalogue Number515105
Device Lot Number2202123
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2023
Supplement Date Received by Manufacturer04/26/2023
Initial Report FDA Received Date03/22/2023
Supplement Report FDA Received Date05/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown